|Effects of Nevirapine and Duovir
May 23, 2006
Dear Dr: I am on medication because I am planning on having a baby with my boyfriend. I am on Nevirapine and Duovir since this past week. I had nausea but realized when you eat immediately after it stops. The problem now I have this fear of over eating because I don't want to be fat and I am also constipated. I go just twice in one week and when I try to force it I have pains. I need something to reduce my appetite and to facilitate the stool.
Thanks for the help
| Response from Dr. Conway
Congratulations on being so responsible to take charge of your HIV disease and protect your future child by going on antiretroviral medications. If you take the medications until you deliver, it is very unlikely that you will transmit HIV to your child.
Going on treatment also reduces the likelihood of you transmitting the disease to your boyfriend, if he does not already have it. This being said, it is quite important that he know about your HIV status so that you can be making important decisions about your future together.
As for the side effects you are having, the nausea is quite common early on, and it will probably go away. I would just want to make sure that you do not have anything going on with your liver (as a potentially severe side effect of the nevirapine). Otherwise, I suspect the nausea will go away soon and you will not have to eat so much, and not have to worry about getting fat.
As for the constipation, it sounds as if this was a problem before you started on the HIV treatments, and it is not a common side effect of any of the medications you are taking. You should consider some of the usual treatments for it (bulk laxatives, etc..) or having tests done to figure out what may be causing it.
Good luck with your HIV treatment and your desire to get pregnant.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Psoriasis After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Sore On Tongue After Masturbation Worried I Have HIV
- Sore On Tongue After Performing Oral Sex Worried I Have HIV
- Vomiting After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Does Wart Remover Work For The Genital Warts?
- Rapid Hepatitis Test
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.